Format

Send to

Choose Destination
See comment in PubMed Commons below
Leg Med (Tokyo). 2014 Jan;16(1):33-5. doi: 10.1016/j.legalmed.2013.09.004. Epub 2013 Sep 27.

Rupture of abdominal aortic aneurysm associated with long-term steroid therapy--a case report.

Author information

1
Department of Forensic Medicine, Tokyo Medical University, Tokyo 160-8402, Japan; Tokyo Medical Examiner's Office, Tokyo Metropolitan Government, Tokyo 112-0012, Japan. Electronic address: mizukamh@tokyo-med.ac.jp.
2
Department of Forensic Medicine, Tokyo Medical University, Tokyo 160-8402, Japan.
3
Tokyo Medical Examiner's Office, Tokyo Metropolitan Government, Tokyo 112-0012, Japan; Department of Forensic Medicine, Saitama Medical University, Saitama 350-0495, Japan.
4
Tokyo Medical Examiner's Office, Tokyo Metropolitan Government, Tokyo 112-0012, Japan.

Abstract

We report an autopsy case of bronchial asthma patient with a specific abdominal aortic aneurysm. The aneurysm did not show arteriosclerosis, and a specific saccular morphology was noted above the bifurcation. Histologically, necrosis of the media resembling acute aortic dissociation was observed. However, angiitis was ruled out. In addition, the aneurysm showed a cicatrized, old intimal crack in addition to the rupture site, suggesting repeated failures. The long-term steroid therapy-related fragility of the arterial wall may have been involved in the etiology of the aneurysm.

KEYWORDS:

Acute aortic dissociation; Aortic aneurysm; Long-term steroid therapy; Necrosis of the media; bronchial asthma; medico-legal autopsy

PMID:
24156880
DOI:
10.1016/j.legalmed.2013.09.004
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Support Center